Alert archive / Oklahoma / Flash Flood Warnings in 2011

Flash Flood Warning 5, NWS Norman, OK

November 6, 2011Carter County, Murray County, Oklahoma

NWS Norman, OK issued this flash flood warning at Nov 6, 2011, 11:47 PM CST for Carter County, Murray County, Oklahoma. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 6, 2011, 11:47 PM CST (05:47 UTC)
Expired
Nov 7, 2011, 2:45 AM CST
In force
3 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon
Flood severity
None

Counties Carter County, OK, Murray County, OK

The radar

The Norman radar (KTLX), 100 km from the middle of the area, began a volume at 05:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 7, 1:00 AM CSTFLASH FLOODTurner Falls, OKSEVERAL FOOT BRIDGES DAMAGED IN THE PARK. SEVERAL BUILDINGS FLOODED IN THE PARK. SEVERAL PEOPLE STRANDED ACROSS A CREEK IN THE PARK.
Nov 7, 2:00 AM CSTFLASH FLOODDavis, OKCULVERT WASHED OUT ON HANOVER ST BETWEEN CHERRY RD AND HWY 7

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 73 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 5.8 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2011-11-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 50 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2011-11-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
50 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
821 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

851 
WGUS54 KOUN 070547
FFWOUN
OKC019-099-070845-
/O.NEW.KOUN.FF.W.0005.111107T0547Z-111107T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1147 PM CST SUN NOV 6 2011

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL CARTER COUNTY IN SOUTHERN OKLAHOMA...
  SOUTHERN MURRAY COUNTY IN SOUTHERN OKLAHOMA...

* UNTIL 245 AM CST

* AT 1143 PM CST...VERY HEAVY RAIN WAS REPORTED FROM THUNDERSTORMS 
OVER MUCH OF CARTER AND MURRAY COUNTIES. TWO TO THREE INCHES OF 
RAINFALL HAS FALLEN OVER THE WARNED AREA... AND AN ADDITIONAL TWO TO 
THREE INCHES OF PRECIPITATION IS POSSIBLE OVER THE NEXT COUPLE OF 
HOURS.  

* LOCATIONS IN THE WARNING INCLUDE DAVIS...DOUGHERTY...LAKE OF THE
  ARBUCKLES...SPRINGER AND TURNER FALLS.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 41 AND 57.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR
VEHICLE. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES
INCLUDING SPORT UTILITY VEHICLES AND PICKUP TRUCKS. MOVE TO HIGHER
GROUND.

&&

LAT...LON 3435 9737 3451 9719 3451 9715 3453 9716
      3455 9714 3443 9692 3425 9720

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Nov 6, 11:25 PM CST, 22 minutes earlier.

Area forecast discussion, Nov 6, 11:25 PM CST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1125 PM CST SUN NOV 6 2011

.UPDATE...
HAVE RECEIVED A FEW REPORTS OF SOME PATCHY GROUND FOG OVER PARTS
OF OKLAHOMA CITY. WENT AHEAD AND UPDATED THE GRIDS TO ADD FOG OVER
AREAS JUST NORTH AND WEST OF THE WARM FRONT.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  57  70  60  64 /  50  80  80  30
HOBART OK         51  68  54  62 /  30  70  60  10
WICHITA FALLS TX  59  72  58  72 /  60  80  70  20
GAGE OK           37  65  44  53 /  10  70  50  30
PONCA CITY OK     50  67  58  63 /  30  80  90  50
DURANT OK         63  72  62  73 /  70  50  90  50

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

TY/02
Hazardous weather outlook, Nov 6, 11:00 AM CST, 12 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1100 AM CST SUN NOV 6 2011

OKZ004>048-050>052-TXZ083>090-071000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1100 AM CST SUN NOV 6 2011

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT...AND SOME MAY PRODUCE
HAIL.

DISCUSSION...
GULF MOISTURE WILL STEADILY INCREASE THROUGH TONIGHT AS A STORM
SYSTEM APPROACHES FROM THE WEST.  THIS WILL RESULT IN WEAK TO
MODERATE INSTABILITY.  BY MID EVENING...A DEVELOPING LOW LEVEL JET
WILL PROVIDE LIFT...WHILE ALSO TRANSPORTING MORE UNSTABLE AIR
NORTHWARD FROM CENTRAL TEXAS. THIS WILL LEAD TO THUNDERSTORM
DEVELOPMENT IN THE EVENING AND OVERNIGHT HOURS GENERALLY FROM
SOUTHERN OKLAHOMA UP THROUGH CENTRAL AND EASTERN OKLAHOMA. STORMS
MAY THEN DEVELOP BACK TOWARD WESTERN NORTH TEXAS AND WESTERN
OKLAHOMA LATE IN THE NIGHT.

ANY OF THE STORMS THAT FORM TONIGHT WILL BE CAPABLE OF PRODUCING
MARGINALLY SEVERE HAIL SLIGHTLY LARGER THAN QUARTERS. IF A STORM CAN
REMAIN ISOLATED FOR ANY LENGTH OF TIME...THE SHEAR WILL ALSO FAVOR
MESOCYCLONES THAT COULD ENHANCE THE CHANCE OF DAMAGING WINDS...
MAINLY IN SOUTHERN OKLAHOMA.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST MONDAY NOV 7.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...70 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...40 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THUNDERSTORM OUTLOOK...
THERE IS A RISK OF SEVERE THUNDERSTORMS MONDAY THROUGH MONDAY
NIGHT. EARLY IN THE DAY THE PRIMARY HAZARD WILL BE MARGINALLY SEVERE
HAIL. DURING THE AFTERNOON AND EVENING... HOWEVER...AN ORGANIZED
EVENT MAY UNFOLD...WITH SUPERCELL STORMS GRADUALLY MERGING TO FORM A
SQUALL LINE. THIS WILL LIKELY OCCUR FROM WEST TEXAS INTO SOUTHWEST
OKLAHOMA...AND THE RISK OF SEVERE WEATHER IS GREATEST TO THE WEST OF
A LINE FROM CHEYENNE TO CHICKASHA TO HENRIETTA TEXAS. THE SQUALL
LINE MAY CONTINUE TO PRODUCE STRONG WINDS AS IT MOVES EAST ACROSS
OKLAHOMA LATE MONDAY NIGHT.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY
5 AM MONDAY.

In the hours before

Special weather statement, Nov 6, 9:08 PM CST, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
908 PM CST SUN NOV 6 2011

OKZ040-041-046-070345-
CARTER OK-GARVIN OK-MURRAY OK-
908 PM CST SUN NOV 6 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CARTER...GARVIN AND MURRAY
COUNTIES.

AT 908 PM CST...A STRONG THUNDERSTORM WAS LOCATED OVER MILO...MOVING
NORTHEAST AT 25 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 40 MPH...

LAT...LON 3460 9716 3445 9695 3421 9731 3433 9744
Special weather statement, Nov 6, 10:12 PM CST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1012 PM CST SUN NOV 6 2011

OKZ041-042-047-070445-
JOHNSTON OK-MURRAY OK-PONTOTOC OK-
1012 PM CST SUN NOV 6 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR JOHNSTON...MURRAY AND
PONTOTOC COUNTIES.

AT 1012 PM CST...A STRONG THUNDERSTORM WAS LOCATED OVER LAKE OF THE
ARBUCKLES...MOVING NORTHEAST AT 25 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 40 MPH...

LAT...LON 3457 9670 3434 9704 3437 9704 3437 9711
      3445 9721 3464 9699 3464 9693 3468 9694
      3470 9692
Special weather statement, Nov 6, 10:19 PM CST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1019 PM CST SUN NOV 6 2011

OKZ045-046-070515-
CARTER OK-JEFFERSON OK-
1019 PM CST SUN NOV 6 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CARTER AND JEFFERSON
COUNTIES.

THUNDERSTORMS HAVE PRODUCED HEAVY RAINFALL FROM SOUTHEAST JEFFERSON
COUNTY THROUGH WESTERN CARTER AND SOUTHERN MURRAY COUNTIES THIS
EVENING. 2 TO 4 INCHES OF RAIN HAS FALLEN SINCE ABOUT 6 PM IN THESE
AREAS. ADDITIONAL THUNDERSTORMS MAY PRODUCE ANOTHER INCH OR TWO OF
RAIN IN THE NEXT FEW HOURS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

LAT...LON 3404 9798 3429 9759 3429 9757 3430 9756
      3441 9740 3438 9735 3438 9730 3432 9711
      3406 9752 3407 9756 3404 9756 3398 9766
      3398 9769 3395 9770 3387 9784
Special weather statement, Nov 6, 11:07 PM CST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1107 PM CST SUN NOV 6 2011

TXZ089-070530-
ARCHER TX-
1107 PM CST SUN NOV 6 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ARCHER COUNTY.

AT 1107 PM CST...A STRONG THUNDERSTORM WAS LOCATED 12 MILES SOUTHWEST
OF ARCHER CITY...MOVING NORTHEAST AT 30 MPH.

HAZARDS INCLUDE...
TORRENTIAL RAINFALL...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

LAT...LON 3339 9872 3339 9882 3349 9891 3383 9860
      3384 9844 3383 9843 3359 9842 3349 9842
      3338 9868

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 6, 9:08 PM CSTSpecial Weather StatementOUNCarter, Murray37 min
Nov 6, 10:12 PM CSTSpecial Weather StatementOUNMurray33 min
Nov 6, 10:19 PM CSTSpecial Weather StatementOUNCarter, Jefferson56 min
Nov 6, 10:55 PM CSTFlash Flood WarningOUNCarter, Jefferson3 hr
Nov 7, 1:31 AM CSTFlash Flood WarningOUNJohnston, Murray, Pontotoc4 hr
Nov 7, 7:14 AM CSTSpecial Weather StatementOUNDewey46 min
Nov 7, 12:25 PM CSTSpecial Weather StatementOUNBeckham35 min
Nov 7, 1:06 PM CSTSpecial Weather StatementOUNRoger Mills9 min
Nov 7, 1:16 PM CSTSevere Thunderstorm WarningOUNBeckham, Custer, Dewey, Roger Mills59 min
Nov 7, 1:29 PM CSTSpecial Weather StatementOUNGreer, Harmon31 min
Nov 7, 1:33 PM CSTSpecial Weather StatementOUNJackson42 min
Nov 7, 1:49 PM CSTSevere Thunderstorm WarningOUNGreer, Harmon56 min
Nov 7, 2:02 PM CSTSevere Thunderstorm WarningOUNGreer, Harmon, Jackson, Kiowa, Tillman58 min
Nov 7, 2:14 PM CSTTornado WarningOUNGreer, Harmon, Kiowa46 min
Nov 7, 2:17 PM CSTSevere Thunderstorm WarningOUNBeckham, Blaine, Custer, Dewey, Roger Mills58 min
Nov 7, 2:44 PM CSTTornado WarningOUNJackson, Kiowa, Tillman46 min
Nov 7, 2:47 PM CSTSpecial Weather StatementOUNGrant, Major43 min
Nov 7, 3:00 PM CSTSevere Thunderstorm WarningOUNGreer, Jackson, Kiowa, Washita60 min
Nov 7, 3:08 PM CSTTornado WarningOUNKiowa, Washita52 min
Nov 7, 3:15 PM CSTSpecial Weather StatementOUNHarmon30 min
Nov 7, 3:23 PM CSTSpecial Weather StatementOUNRoger Mills37 min
Nov 7, 3:27 PM CSTTornado WarningOUNComanche, Kiowa, Tillman48 min
Nov 7, 3:34 PM CSTSpecial Weather StatementOUNGreer26 min
Nov 7, 3:42 PM CSTSpecial Weather StatementOUNKay33 min
Nov 7, 3:42 PM CSTTornado WarningOUNKiowa33 min
Nov 7, 3:47 PM CSTSpecial Weather StatementOUNMajor28 min
Nov 7, 4:05 PM CSTSevere Thunderstorm WarningOUNBeckham, Greer, Washita40 min
Nov 7, 4:06 PM CSTSpecial Weather StatementOUNCaddo24 min
Nov 7, 4:14 PM CSTTornado WarningOUNCaddo, Comanche, Kiowa46 min
Nov 7, 4:18 PM CSTSevere Thunderstorm WarningOUNKay42 min
Nov 7, 4:33 PM CSTSevere Thunderstorm WarningOUNBeckham, Custer, Kiowa, Washita42 min
Nov 7, 4:39 PM CSTSevere Thunderstorm WarningOUNGreer, Harmon, Jackson51 min
Nov 7, 4:57 PM CSTSevere Thunderstorm WarningOUNKay63 min
Nov 7, 4:57 PM CSTTornado WarningOUNCaddo38 min
Nov 7, 5:16 PM CSTSevere Thunderstorm WarningOUNCuster, Kiowa, Washita59 min
Nov 7, 5:20 PM CSTSevere Thunderstorm WarningOUNBeckham, Greer40 min
Nov 7, 5:37 PM CSTSevere Thunderstorm WarningOUNHarmon, Jackson53 min
Nov 7, 5:48 PM CSTSevere Thunderstorm WarningOUNBlaine, Caddo27 min

Nearby

Flash Flood Warnings in Oklahoma, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.